Alert archive / Alabama / Wind Advisories in 2017
Wind Advisory 1, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Jan 10, 2017, 10:20 AM CST for 7 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2017, 10:20 AM CST (16:20 UTC)
- Expired
- Jan 10, 2017, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Franklin County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 85 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1440 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 643 m²/s²
- 0-3 km storm-relative helicity
- 808 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
753 WWUS74 KHUN 101620 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL ISSUED BY NATIONAL WEATHER SERVICE JACKSON MS 1020 AM CST TUE JAN 10 2017 ...WIND ADVISORY NOW IN EFFECT THROUGH 6PM... ALZ001>007-TNZ076-096-097-110000- /O.NEW.KHUN.WI.Y.0001.170110T1620Z-170111T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...SHEFFIELD... TUSCUMBIA...RUSSELLVILLE...RED BAY...MOULTON...TOWN CREEK... ATHENS...HUNTSVILLE...DECATUR...LYNCHBURG...FAYETTEVILLE... WINCHESTER...SEWANEE...DECHERD...ESTILL SPRINGS...COWAN 1020 AM CST TUE JAN 10 2017 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING AND AREAS AFFECTED...MOST OF NORTH-NORTHWEST ALABAMA AND SOUTHERN MIDDLE TENNESSEE FROM NOW THROUGH 6 PM TUESDAY CST. * WINDS...SUSTAINED WINDS OF 25 MPH WITH GUSTS APPROACHING 35 MPH OR HIGHER. A FEW HIGHER GUSTS ARE POSSIBLE IN HIGHER ELEVATIONS. * IMPACTS...THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ANY LOOSE OUTDOOR UNSECURED OBJECTS COULD BE BLOWN AROUND. SOME LARGE LIMBS OR ROTTED TREES COULD BE DOWNED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE... INCLUDING PATIO FURNITURE AND TRASH CANS. && $$
2 follow-up statements
778 WWUS74 KHUN 101856 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1256 PM CST TUE JAN 10 2017 ...WIND ADVISORY IN EFFECT THROUGH 6PM... ALZ001>007-TNZ076-096-097-110000- /O.CON.KHUN.WI.Y.0001.000000T0000Z-170111T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...SHEFFIELD... TUSCUMBIA...RUSSELLVILLE...RED BAY...MOULTON...TOWN CREEK... ATHENS...HUNTSVILLE...DECATUR...LYNCHBURG...FAYETTEVILLE... WINCHESTER...SEWANEE...DECHERD...ESTILL SPRINGS...COWAN 1256 PM CST TUE JAN 10 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING AND AREAS AFFECTED...MOST OF NORTH-NORTHWEST ALABAMA AND SOUTHERN MIDDLE TENNESSEE THROUGH 6 PM TUESDAY CST. * WINDS...SUSTAINED WINDS OF 25 MPH WITH OCCASIONAL GUSTS BETWEEN 35 AND 40 MPH. * IMPACTS...THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ANY LOOSE OUTDOOR UNSECURED OBJECTS COULD BE BLOWN AROUND. SOME LARGE LIMBS OR ROTTED TREES COULD BE DOWNED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE... INCLUDING PATIO FURNITURE AND TRASH CANS. && $$
387 WWUS74 KHUN 102351 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 551 PM CST TUE JAN 10 2017 ALZ001>007-TNZ076-096-097-110100- /O.EXP.KHUN.WI.Y.0001.000000T0000Z-170111T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...SHEFFIELD... TUSCUMBIA...RUSSELLVILLE...RED BAY...MOULTON...TOWN CREEK... ATHENS...HUNTSVILLE...DECATUR...LYNCHBURG...FAYETTEVILLE... WINCHESTER...SEWANEE...DECHERD...ESTILL SPRINGS...COWAN 551 PM CST TUE JAN 10 2017 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... SOUTH WINDS HAVE DIMINISHED TO 10 TO 20 MPH WITH A FEW GUSTS OVER 25 MPH. WINDS WILL SLOWLY SUBSIDE OVER THE NEXT FEW HOURS INTO THE 10 TO 15 MPH RANGE. THUS, THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Jan 10, 5:42 AM CST, 4 hours 38 minutes earlier.
Area forecast discussion, Jan 10, 5:42 AM CST, 4 hours 38 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 542 AM CST Tue Jan 10 2017 .UPDATE... For 12Z TAFS. && .NEAR TERM...(Today) Issued at 340 AM CST Tue Jan 10 2017 Sly flow continues to develop/strengthen across the region this early Tue morning, with moisture working its way back into the area. Cloud cover also continues to increase from the sw/w, as another long wave upper trough pattern begins to dig across the upper CONUS. Early morning temp trends thus far are quite a bit warmer compared to the past several mornings, with values ranging from the upper 40s w to the upper 30s e. The warming trend will continue into today, thx in part to the strengthening sly winds, as afternoon highs climb into the mid/upper 50s for most locations. Winds today will definitely be breezy, with wind speeds around 15-20 MPH and gusts to 30 MPH. Rain chances still look to return later today as well along/ahead of a weak frontal boundary approaching from the nw. However, the front is still xpcted to stall well n of the local area with any lift/forcing minimal at best. What shower activity is able to develop ahead of the weakening front will spread ewd into NW AL, and then attempt to move further ewd pending enough isentropic support is in place. .SHORT TERM...(Tonight through Thursday) Issued at 340 AM CST Tue Jan 10 2017 An upper disturbance passing ewd through the nrn stream across the Midwest/OH Valley regions will give the lingering shower activity a little bit of a surge ewd this evening across the area. As the upper shrtwv lifts to the ne, precip over much of the area should begin to gradually lift nwd overnight. Given the increase in rainfall tonight and continued sly flow, temps will only drop a couple of degrees from this afternoon's highs. Rainfall gradually tapering off to the n will continue into Wed, as the stalled front begins to lift further nwd as a warm front. This should also result in afternoon temps climbing more into the mid/upper 60s for most areas. What lingering showers are left Wed evening should continue to diminish/lift nwd. Thu is pretty much a transition day as another weak frontal boundary approaches from the nw, while afternoon temps remain unseasonably warm with highs in the upper 60s/around 70F. A few showers may develop across the wrn half of the area with the approach of this next front. .LONG TERM...(Thursday night through Monday) Issued at 340 AM CST Tue Jan 10 2017 Overall - a warm pattern will prevail across the Tennessee Valley from the latter half of the week into early next week. The blocking pattern that was in place across the NE Pacific basin as of the present was breaking down. An eastern low that was part of the block will move to the SE, and reorganize into another low - this time semi cutoff across northern Baja by late Saturday/early Sunday. While general troughing forms over the western CONUS, upper ridging will establish itself over the Gulf and Atlantic region. At the surface, a cold surface high of northern Canadian/Arctic origins will move eastward across the northern tier states of the lower-48. An item of interest is how far south will this area of bitterly cold air go? This morning, there are somewhat different solutions between the GFS an ECMWF regarding this issue. The GFS this go around is the warmer model, keeping the Tennessee Valley ensconced firmly in the warm sector. The EC on the other hand is hinting that some of this cold air could seep across our northern areas - mainly on Sat/Sun. Even so, temperatures will only cool slightly compared to well north of the area. The GFS-Ensemble was staying on the warm side, but seemed with some of its members hinting that the colder air will get closer than the main model suggests. All in all, temperatures for the period will average above normal, both high and lows. Model blends appear too high regarding rain chances, so did trim them back for most of the weekend. Despite slim chances of rain, this setup of troughing west/ridging east and a lurking cold front to our north, will produce more clouds than sun for the period. High temps should average in the low/mid 60s or 10-15 degrees above seasonable norms. Did bring rain chances back for Sunday night and next Monday, Martin Luther King Jr Day. Model stabilities look too tame for thunder into next Monday. However, convection could return next Monday night and Tuesday, as a frontal boundary from the west approaches. Looks like a high shear and low instability setup - typical for this time of year. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 542 AM CST Tue Jan 10 2017 Sly winds have increased to 15-17KT with gusts to 22-24KT. These winds may increase a few kts more through the late morning hrs, as cloud bases begin to lower into the MVFR levels or near 2500 ft. Precip/shra will develop/spread ewd late this afternoon/evening over the area, with cigs lowering more into the 1500 ft range with reduced vis. Conds may briefly lower into the IFR cat later this evening in some of the heavier shra. Sswly winds will also diminish slightly heading into the evening period, with wind speeds more in the 10-15KT range with higher gusts. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...09 SHORT TERM...09 LONG TERM...RSB AVIATION...09 For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Jan 10, 6:31 AM CST, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 631 AM CST TUE JAN 10 2017 ALZ001>010-016-TNZ076-096-097-110015- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 631 AM CST TUE JAN 10 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
Nearby
Wind Advisories in Alabama, 2017Wind Advisories in Tennessee, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.